Jump to content

Strange Acting After Pred?


Guest kkaiser104
 Share

Recommended Posts

Guest kkaiser104

Just wondering if anyone's hounds act goofy after taking prednisone. Teddi got the first dosage (5 mg) about 4 hours ago now, and he's acting very restless and just seems unhappy. I thought maybe he had to go potty, so I took him out several times but he's not going. He had a pretty exciting day--3 hours in the car and a trip to the vets--so maybe he's just overwhelmed? He slept the whole 1.5 hours home and then up until about an hour ago, and he's been restless since.

 

I'm a worrier!

Link to comment
Share on other sites

Guest sweetpea

Sweetpea had an AWFUL time on prednisone.

 

Restless, shaky, but the worst of it was the peeing.

From 7am to 7pm we took her out to pee 18 times, and she still had 2 or three accidents in the house,

it was a nightmare. Now she has a notation in her file requesting prednisone as a last resort only.

 

Since she was on it for a neck injury, walking her up and down those stairs 18 times was mildly counter-productive.

 

But, Sweetpea's reaction was pretty extreme, some dogs do fine on it.

 

What's Teddi on the pred for? If he's in pain that would make him restless and the pred won't help that.

 

Buzzy

Link to comment
Share on other sites

Guest kkaiser104

He's on pred for skin issues--Dr. Kellogg at OSU hoped that she would be able to get rid of his itching because it absolutely drives him insane! But this isn't any better...I imagine it would be very uncomfortable for him. Right now he's goofy, loopy, and still very itchy and whiny :(

Link to comment
Share on other sites

Guest sweetpea

Ah, I see.

 

It will take a little time for any improvement in his skin.

 

It's probably too hot (or too late in the evening) to take him for a long walk and exhaust him (a sleeping dog doesn't scratch, or whine.)

 

I don't have any sage words of advice, just hang in there!

(He won't die from being twitchy and nervous from the pred, but that's small comfort when you're trying to soothe him.)

 

Good luck!

 

Buzzy

Link to comment
Share on other sites

Guest kkaiser104

Ah, I see.

 

It will take a little time for any improvement in his skin.

 

It's probably too hot (or too late in the evening) to take him for a long walk and exhaust him (a sleeping dog doesn't scratch, or whine.)

 

I don't have any sage words of advice, just hang in there!

(He won't die from being twitchy and nervous from the pred, but that's small comfort when you're trying to soothe him.)

 

Good luck!

 

Buzzy

 

It's definitely too late for a long walk--he's terrified of the dark! He's finally settled down after some belly rubs and a milkbone. Still occasionally itching and a lot of whining. He's only on pred for 10 days--so hopefully he'll be back to his normal self soon! Thanks for the words of comfort--I'm always terrified that I'm missing something and that it'll hurt him (typical new dog owner, I know :rolleyes: )

Link to comment
Share on other sites

Sweetpea had an AWFUL time on prednisone.

 

Restless, shaky, but the worst of it was the peeing.

From 7am to 7pm we took her out to pee 18 times, and she still had 2 or three accidents in the house,

it was a nightmare. Now she has a notation in her file requesting prednisone as a last resort only.

This. Same thing happened to mine. HATE pred.

 

Have you tried just plain ol' Benadryl for the skin issues? My Great Pyr has seasonal skin allergies and it helps him a lot.

| Rachel | Dewty, Trigger, and Charlotte | Missing Dazzle, Echo, and Julio |

dewttrigsnowsig.jpg
Learn what your greyhound's life was like before becoming part of yours!
"The only thing better than the cutest kitty in the world is any dog." -Daniel Tosh

Link to comment
Share on other sites

Guest snakes

Today should tell you whether it is the predict. I have had two pups on it. First had usual side effects, drink a TON, pee A LOT,and intolerance to sunlight as it made her overheat. My second pup did not react well, it precipitated his seizures and he had no tolerance at all for hot or cold. He was on it in the winter and after a quick lee break I had to warm him with a hair dryer he was shivering so bad. I stopped the pred after two days.

If its a bad reaction, you'll know quickly. Watch out too as it often spikes their appetite!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...